Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 160, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2023, 6:26 PM EDT for Harris County, Muscogee County, Talbot County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2023, 6:26 PM EDT (22:26 UTC)
- Expired
- Apr 13, 2023, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harris County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:42 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WUUS52 KFFC 132226
SVRFFC
GAC145-215-263-132315-
/O.NEW.KFFC.SV.W.0160.230413T2226Z-230413T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
626 PM EDT Thu Apr 13 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Muscogee County in west central Georgia...
Northwestern Talbot County in west central Georgia...
Eastern Harris County in west central Georgia...
* Until 715 PM EDT.
* At 626 PM EDT, a severe thunderstorm was located over Upatoi, or 14
miles southwest of Talbotton, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Talbotton, Manchester, Waverly Hall, Woodland, Upatoi, Shiloh,
Ellerslie, Baughville, Flint Hill and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for west central
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3282 8479 3285 8470 3285 8459 3273 8450
3250 8475 3254 8482
TIME...MOT...LOC 2226Z 202DEG 21KT 3256 8474
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
070
WWUS52 KFFC 132254
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
654 PM EDT Thu Apr 13 2023
GAC215-132304-
/O.CAN.KFFC.SV.W.0160.000000T0000Z-230413T2315Z/
Muscogee GA-
654 PM EDT Thu Apr 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCOGEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3285 8470 3285 8459 3273 8450 3261 8465
3263 8473 3284 8474
TIME...MOT...LOC 2254Z 206DEG 17KT 3265 8467
$$
GAC145-263-132315-
/O.CON.KFFC.SV.W.0160.000000T0000Z-230413T2315Z/
Talbot GA-Harris GA-
654 PM EDT Thu Apr 13 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN TALBOT AND EAST CENTRAL HARRIS COUNTIES...
At 654 PM EDT, a severe thunderstorm was located near Baughville, or
7 miles west of Talbotton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester, Waverly Hall, Woodland, Shiloh, Baughville, Flint Hill
and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 8470 3285 8459 3273 8450 3261 8465
3263 8473 3284 8474
TIME...MOT...LOC 2254Z 206DEG 17KT 3265 8467
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:46 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 13, 3:46 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Thu Apr 13 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Friday) Issued at 312 PM EDT Thu Apr 13 2023 Busy short term on tap with a Tornado Watch ongoing across south central Georgia as banding from the low pressure system over MS/AL swaps over the area. Main severe weather potential should remain mostly confined to central Georgia as a cells deepen along a warm front boundary over the area, with SPC highlighting a corridor of Enhanced Risk (level 3 out of 5) along and between I-75 and I-16. Check out SPC recent meso-discussion 0508 for highlighting more details with warnings ongoing. For ATL metro area and northward, the larger severe weather threat should diminish moving into the nighttime hours, but can't rule out an isolated severe storm before then. Main threats would be damaging wind or brief "tropical"-esque spinup tornado as continual bands of precip rotate through the area. Overall, expect rain to continue on and off through tomorrow as the low pressure system meanders NE into N AL, eventually making its way into NW GA by Friday evening. Severe weather threat should lessen moving into tonight and tomorrow. However, will need to monitor potential for urban and flash flooding through tomorrow if training sets up. Especially given tropical nature of system and the heavier KDP values with estimates around 2.0" of rain per hour in the heaviest storms. Morgan && .LONG TERM... (Saturday morning through next Wednesday) Issued at 312 PM EDT Thu Apr 13 2023 A brief reprieve from the showers and storms is expected on Saturday, as an upper-level low turned shortwave trough moves up the Atlantic coastline placing the forecast area under an upper-level ridge. High temperatures around 80 degrees are expected under mostly clear skies. On Sunday, a robust longwave trough will be pushing eastward across the eastern CONUS with a central surface low-pressure that is projected to move northeast across Lake Michigan Sunday afternoon. A cold front will extend from that low and will be stretched longitudinally down to the Gulf coast. With the low so far to the north and well-occluded by Sunday afternoon, the primary driver of the frontal system will be a stout high pressure, continental airmass that will be surging into the Southern Plains and Southeastern CONUS through Sunday. This type of setup generally yields weak showers and scattered weak thunderstorms with lower QPF values, which is precisely what model blends are calling for at the moment. No severe storms are currently expected with widespread average rainfall forecasts around an eighth on an inch, with locally higher amounts possible. By Monday, very dry air will start to settle into the forecast area as dewpoints plummet from the mid 60s on Sunday to the low to mid 30s on Monday afternoon as PWAT values drop to near a quarter of an inch. Additionally, breezy conditions are expected to be in place on Monday as a tighter pressure gradient behind the front will support rapid advection of the post-frontal into the forecast area. With limited QPF values, and very dry and breezy conditions expected, it will be very possible that finer fuels could dry out fairly quickly and present elevated fire danger conditions Monday through Wednesday before moisture begins meekly pushing back into the forecast area. Thiem 28 && .AVIATION... (18Z TAFS) Issued at 149 PM EDT Thu Apr 13 2023 MVFR cigs at KATL will continue to deteriorate through tonight, dropping into IFR cig & vsby territory around or shortly after 00z. Lower confidence of TS at KATL, but best estimate of timing between 21-02z. Improvement to MVFR cigs by 14z tomorrow with -RA as system pushes off to the NE. Easterly winds will be elevated through this afternoon between 10-15kts with gusts up to 24kts possible, turning more SE overnight, going SE/SSE by 14-16z tomorrow. //ATL Confidence...18Z Update... Medium confidence on all elements. Morgan && .PRELIMINARY POINT TEMPS/POPS... Athens 59 74 55 80 / 90 60 30 10 Atlanta 58 71 55 80 / 70 50 30 10 Blairsville 54 66 51 77 / 70 70 50 10 Cartersville 57 72 53 80 / 60 60 30 10 Columbus 57 76 55 83 / 30 20 0 10 Gainesville 58 71 55 79 / 90 70 40 10 Macon 59 76 55 82 / 60 30 10 10 Rome 57 73 53 82 / 60 60 30 10 Peachtree City 57 72 53 81 / 60 40 20 10 Vidalia 62 79 59 83 / 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Morgan LONG TERM....28 AVIATION...Morgan
Hazardous weather outlook, Apr 13, 4:01 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 401 PM EDT Thu Apr 13 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-142015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 401 PM EDT Thu Apr 13 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Tornado Watch is in effect until 7 PM for portions of Central Georgia, where one to two lines of strong to severe thunderstorms will be possible along with isolated tornadoes and damaging wind gusts. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Rain showers with isolated thunderstorms are possible on Friday and again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Apr 13, 5:16 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Thu Apr 13 2023
GAZ113-132130-
Toombs GA-
516 PM EDT Thu Apr 13 2023
...A strong thunderstorm will impact portions of east central Toombs
County through 530 PM EDT...
At 516 PM EDT, a strong thunderstorm was over New Branch, or near
Reidsville, moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and enhanced risk for downed trees.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects is expected. Trees can also down
more easily with already wet soil from previous rainfall.
Locations impacted include...
Johnson Corner, Ohoopee, New Branch and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.
&&
LAT...LON 3214 8220 3213 8219 3199 8221 3199 8222
3210 8237 3225 8222 3224 8221 3221 8221
3220 8220 3217 8218
TIME...MOT...LOC 2116Z 225DEG 27KT 3211 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 13, 5:25 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 ENE COCHRAN 32.39N 83.34W
04/13/2023 BLECKLEY GA BROADCAST MEDIA
TREE UPROOTED ALONG FAIRFIELD STREET NEAR
CLARENDON RD AND BERKLEY RD IN EAST COCHRAN.
&&Local storm report, Apr 13, 5:30 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 SSW ALLENTOWN 32.58N 83.23W
04/13/2023 TWIGGS GA STORM CHASER
TREE DOWN ON HIGHWAY 112 ABOUT 0.5 MILES
NORTH OF I16.
&&Local storm report, Apr 13, 5:39 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT THU APR 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 NE COCHRAN 32.40N 83.34W
04/13/2023 BLECKLEY GA PUBLIC
TREES AND POWERLINES DOWN, HIGH SCHOOL GYM
SIDING OFF, AND DEBRIS IN ROAD FROM LOCAL
BUSINESS ALONG E DYKES ST BETWEEN CHESTER RD
AND 9TH ST SE.
&&Special weather statement, Apr 13, 5:43 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Thu Apr 13 2023
GAZ073-074-084-132215-
Wilkinson GA-Washington GA-Baldwin GA-
543 PM EDT Thu Apr 13 2023
...A strong thunderstorm will impact portions of east central
Baldwin, northeastern Wilkinson and southwestern Washington Counties
through 615 PM EDT...
At 543 PM EDT, a strong thunderstorm was near Toomsboro, or near
Irwinton, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Toomsboro, Oconee, Deepstep and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 700 PM EDT for central and
east central Georgia.
&&
LAT...LON 3277 8302 3283 8316 3305 8310 3307 8308
3306 8307 3307 8306 3308 8304 3308 8301
3310 8298 3311 8296 3300 8286
TIME...MOT...LOC 2143Z 203DEG 21KT 3287 8308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 13, 6:20 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Thu Apr 13 2023
GAZ078-079-089-132245-
Harris GA-Talbot GA-Muscogee GA-
620 PM EDT Thu Apr 13 2023
...A strong thunderstorm will impact portions of northeastern
Muscogee, southwestern Talbot and southeastern Harris Counties
through 645 PM EDT...
At 620 PM EDT, National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Upatoi, or 14 miles
east of Columbus, moving northeast at 25 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Locations impacted include...
Talbotton, Waverly Hall, Upatoi, Baughville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Tornado Watch remains in effect until 700 PM EDT for west central
Georgia.
&&
LAT...LON 3274 8477 3277 8462 3265 8454 3252 8469
3252 8470 3251 8473 3247 8474 3250 8481
TIME...MOT...LOC 2220Z 203DEG 21KT 3253 8474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:09 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Apr 13, 2:30 PM EDT | Special Weather Statement | FFC | Crisp | 30 min |
| Apr 13, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 41 min |
| Apr 13, 2:44 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 31 min |
| Apr 13, 3:10 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 35 min |
| Apr 13, 3:33 PM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Apr 13, 3:40 PM EDT | Tornado Warning | FFC | Dodge | 20 min |
| Apr 13, 4:11 PM EDT | Tornado Warning | FFC | Bleckley | 34 min |
| Apr 13, 4:31 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Apr 13, 4:33 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Apr 13, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 40 min |
| Apr 13, 4:45 PM EDT | Tornado Warning | FFC | Toombs | 30 min |
| Apr 13, 5:10 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Apr 13, 5:16 PM EDT | Special Weather Statement | FFC | Toombs | 14 min |
| Apr 13, 5:43 PM EDT | Special Weather Statement | FFC | Washington | 32 min |
| Apr 13, 6:20 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Apr 13, 6:51 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Apr 13, 6:57 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Apr 13, 7:09 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Apr 13, 7:11 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Apr 13, 7:32 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Apr 13, 7:45 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Apr 13, 7:47 PM EDT | Special Weather Statement | FFC | Dooly | 58 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.